Feeling lost and confused πŸ˜ͺ - Fibromyalgia Acti...

Fibromyalgia Action UK
44,343 members β€’ 56,118 posts

Feeling lost and confused πŸ˜ͺ

Having battled with fibro for over 10 years , I feel I've been lucky with not using lots of medication. I used amitriptyline 50mg at night , a weekly massage , paracetamol and codeine . I've had a major flare up and been prescribed Gabapentine , it's giving me horrendous side effects and I've only been taking it for 1 week . I'm confused , think I'd rather battle pain than feel so dizzy and out of it . Has anyone got any advice ? Scared of putting massive weight on too . Spoken to family members but they don't understand the impacts . I hate this condition. Sorry for ranting so much πŸ’œ

17 Replies
oldest β€’ newest

hi yes been there done that - I am now on no meds except a sleeping tablet a week (to catch up on sleep) and painkillers if really needed - lucky you have a massage - I have tried 6 different drugs and I put on weight with them all ------ and was spaced out ---- had horrendous headaches and awful side effects - hair loss, itchiness, bruising, sore throat, extreme thirst , dry skin , jaw pain, -- so I now have been off those drugs for 5 months , I wont go back - I am eating a very healthy diet, and walking and doing social happy things , to try and stay positive , I gained 2 stone on the drugs, have just lose 3lb (its a start) - went to the chronic pain clinic and I am going to workshops to see how they can help me soon and their philosophy is drugs work short term but not long term because you have to take more and more - wishing you the very best - there are decisions for all of us to make - whether to take the drugs or not (difficult one ) Neese x

4 likes
Reply

Up the massage, ask for more practical help telling people exactly what you want. Make a list of the side effects you experience and take them to the Dr or consultant. Stary a new hobby or vourse...maybr an interesting and helpful course such as nutrition. Reduce inflammation in your body and work towards balance. Volunteer in some way or help others in some way to help take your focus away from you and your illnesses so they don't take over. Be strong, gain knowledge, find what makes you happy. Best wishes.

6 likes
Reply

Thank you ladies, think I'll go back to doctors this week , not happy on this drug. I'll look into other ways of coping xx

I work at a school , don't wanna be feeling spaced out at work .

πŸ’œ

2 likes
Reply

Hi Kathy41

Gabapentin is a pretty strong medication and can cause the side effects that you have explained.

If you can bear with it, the horrible feeling will go away.

I personally couldn't cope without my medications. I don't like having to take so many, but I've tried several times to come off them and have ended up bed ridden.

Not everyone puts weight on with Gabapentin.

Obviously it's up to you if you want to stop taking it, but please do speak to your GP first. Don't just suddenly stop taking it as you would then get withdrawal symptoms.

Take care of yourself

Lu xx

2 likes
Reply

Feel like I'm stuck between a rock and a hard place . Life for me has changed so much , 44 years old and feel so crappy and old .

Thank you for your advice , it's nice to know people understand what life with fibro is like x

4 likes
Reply

I completely understand where you are coming from.

I have lived with Fibro & ME for 36 years and some days it is all I can do just to get through each day.

If I were you, I would try to persevere with the Gabapentin a little longer.

That spaced out feeling will go away. It probably takes around 2 weeks.

Please do take the advice of your GP if you want to stop taking it though.

I know lots of people do not agree with taking meds but there is no way I could do anything at all without mine.

Like you say being between a rock and hard place is incredibly difficult.

Do what you feel is right in your heart. There are other meds you can try, but they will probably all be as strong.

Do you mind me asking you what mg you have started on?

Lu xx

3 likes
Reply

I'm on 300 mg to start with , 1 at night , building up to 600mg 3 times a day x

Fuzzy feeling comes and goes , I need to give it a try. See how it goes xx

1 like
Reply

I think it would be worth trying to persevere for another week if you can manage it.

I promise that the horrible fuzzy feeling will stop.

If you feel you really can't handle it anymore please do speak to your GP about weaning off it.

It is dangerous to just suddenly stop any medication.

I genuinely hope it works out for you.

Lu xx

Reply

Hi Kathy41 It's nice to meet you, I am sorry it could not be under better circumstances. I have struggled with fibro for 30+ years and I have tried all the medications that are on offer but they caused me more side effects then they helped with the illness.

I have now coped with out medication for over 20 years and I know it is hard but it is the right thing for me. I hurt if I take it I hurt if i don't. Based on those findings I choose to deal with it in the best way I can for me. You have to listen to your body and do what you feel is right for you. I do feel more empowered when taking control of my fibro with out feeling drugged up rather than letting it take control of me.

When I get desperate days and flare days I will take a couple of ibuprofen and a relaxer which to be honest do more to help my back problem pain rather than my fibro pain.

But as other have said if you do consider stopping any medication please speak to your GP first it is so important never to just stop any kind of medication cold because there may be side effects. Good Luck {{hugs}}

Mo

3 likes
Reply

Hi Kathy41

I sincerely hope that you are feeling as well as you possibly can be today? Welcome to the forum and it is wonderful to make your acquaintance. I have pasted for you below a link to our mother site, FMA UK which hosts loads of useful Fibro information:

fmauk.org/

I am so genuinely sorry to read that you are experiencing issues with your Gabapentin, and it is one of those drugs that you start on a low dose and build it up. I was wondering what level of dose you were started on?

I can see that you are going back to your doctors next week, so I want to sincerely wish you all the best of luck and please take care of yourself my friend.

All my hopes and dreams for you

Ken

Reply

Have you tried Cannabidiol (CBD) It's non-toxic & non-addictive. Heard people have tired it to alleviate symptoms of fibro.

1 like
Reply

I've never come across CBD , I don't know anything about it but I'll look it up x Thanks

1 like
Reply

The other ladies have give you great advice I can not add to however I would like to ask you if you get a weekly massage on the NHS or private insurance. If so, I am going to try to arrange that too, sounds like heaven! πŸ˜€

All the best,

Yvonne

Reply

I'm really lucky to have a very good friend who does remedial massage , she has been a life saver . She only charges me Β£15 for an hour session . It helps enormously.

Reply

I am in need of a friend like that , where can I find one? πŸ˜‰

Yvonne

1 like
Reply

Fibro is absolutely awful and you don't need to apologise for needing to speak about it!!

I'm the same as Neesey.... I stopped taking all my medication 11 weeks ago and I feel so much better for it especially considering I was on painkillers for 5 years taking 30 tablets a day!

All I take now is a tablet for my asthma!!

I have joined the gym; lost a stone and 2 pounds since April and I feel so much better in myself.

For every person like me saying how much better being off the tablets is, you'll have another person saying that the tablets are a must!

You have to do what's best for you! If you're struggling with tablets after all this time maybe you should try a different approach. β™₯️

1 like
Reply

Gabapentin didn't suit me either. I've been on Lyrica for 10yrs now though & I don't get any side effects from it.

Reply

You may also like...